Prof Moyo slammed for reckless comments on use of ARVs

 

In a statement, the Zimbabwe Association of Doctors for Human Rights (ZADHR) criticized Minister of Higher and Tertiary Education, Professor Jonathan Moyo for insinuating that anti-retroviral drugs (ARVs) could cause vomiting and diarrhoea. Speaking on microblogging site Twitter, Moyo had said:

The lot with my TL with crap about poison and food poison must note that chronic use of antibiotics or ARVs also induces vomiting and diarrhoea.

In a statement, the ZADHR said:

The Zimbabwe Association of Doctors for Human Rights condemns in the strongest of terms the recent statements allegedly made by Prof Moyo on his Twitter account.

The message, which in our interpretation was part of his response to the Zanu PF circus over succession battles, if wrongly interpreted by the public may lead to defaulting of ART (antiretroviral therapy), ill-informed fear to be initiated on ART and as a disincentive for HIV counselling and testing.”

ZADHR maintains that as the country strives to achieve its HIV 90/90/90 targets, such irresponsible, unrestrained and misinformed assertions on ART that lead to a pervasive fear of ART usage must be publicly rebuked.

The minister, whose portfolio spans over the higher and tertiary institutions including the prestigious College of Health Sciences in Zimbabwe, is strongly advised to seek information and knowledge from the rich body of knowledge and research on HIV and Aids before making insensitive remarks on social media.

More: NewsDay

Satisfaction survey
How likely is it that you would recommend Pindula News to a friend or colleague?
SuggestionsHow can we improve?
You have already submitted your feedback. If you would like to add more feedback please write us on hello@pindula.com.

RSS Recent Pindula Profiles

Comments

Back to top

Write a Comment

Your email address will not be published.